Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 138, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 6, 2019, 10:07 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2019, 10:07 PM MDT (04:07 UTC)
- Expired
- Jul 6, 2019, 11:00 PM MDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Deuel County, NE, Garden County, NE
The radar
The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 9:52 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 5:52 PM MDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 6, 5:52 PM MDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service North Platte NE 652 PM CDT Sat Jul 6 2019 .SHORT TERM...(This evening through Sunday night) Issued at 326 PM CDT Sat Jul 6 2019 Atmosphere again in recovery mode this afternoon in the wake of the latest MCS that crossed the area last night. A weak surface low is noted across north central Nebraska, with bands of stratocumulus clouds in areas of weak convergence across the region. An isolated weak thunderstorm could develop in one of those areas of weak convergence, but the better threat of thunderstorms will come later this evening and overnight. HRRR and several other Hi-Res HREF members organize thunderstorms into a small complex across the central and southern Panhandle early this evening. The storms then track east across portions of the southern Sandhills and southwest Nebraska late this evening and overnight. Some strong wind potential with the cluster as well as locally heavy rainfall. Will carry a swath of likely pops where the system is expected to track with 40 or less pops elsewhere. Similar set up on Sunday with southeast moist low-level flow aiding in destabilization across the western High Plains Sunday afternoon and evening. This should once again lead to scattered afternoon thunderstorm development, with the activity possibly moving into western Nebraska Sunday evening. Otherwise southeast winds will increase Sunday as pressure falls across the Western High Plains. Gusts up to 30 mph are possible across portions of the Sandhills and north central Nebraska. The increased wind will aid in better mixing with highs into the mid 80s across western Nebraska. .LONG TERM...(Monday through Saturday) Issued at 326 PM CDT Sat Jul 6 2019 The start of the upcoming week will be unsettled. Upper level ridging will be suppressed well south as an upper level trough moves east across the Central and Northern Plains. This will lead to an uptick in shower and thunderstorm chances Monday and Tuesday. By the middle and latter parts of the week, GEFS and ECMWF build upper level ridging into the four corners region and much of the Central and Southern Plains. This will spread a warm layer aloft across much of the region which will limit rain chances. Above normal temperatures are also expected, with highs climbing into the lower 90s by Friday and Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 643 PM CDT Sat Jul 6 2019 Thunderstorm chances increase later this evening into the overnight. At this time the greatest chance for thunderstorms will be across western and southwest Nebraska, mainly south of KVTN. MVFR conditions are possible mid morning, mostly across southwest Nebraska, with ceiling heights increasing in the afternoon. Winds will increase in the afternoon out of the south. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Gomez
Hazardous weather outlook, Jul 6, 2:57 PM MDT, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 357 PM CDT Sat Jul 6 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-072100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 357 PM CDT Sat Jul 6 2019 /257 PM MDT Sat Jul 6 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected once again across western Nebraska late this afternoon and evening. A few thunderstorms may be severe with large hail, frequent lightning, and gusty outflow wind. In addition, heavy rainfall will be possible, which may lead to localized flooding. The thunderstorms are expected to move east across the Sandhills and north central Nebraska this evening and overnight with the main impacts being heavy rainfall, frequent lightning and gusty outflow wind. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorms are possible across western and north central Nebraska Sunday through Tuesday. At this time, the threat of widespread severe thunderstorms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening for locations west of Highway 61. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jul 6, 6:42 PM MDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
742 PM CDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN 19 NNE NORTH PLATTE 41.39N 100.63W
07/06/2019 E0.00 INCH LINCOLN NE PUBLIC
DELAYED REPORT OF 1.20 INCHES STORM TOTAL FROM STORM
AROUND 12AM-1AM.
&&
JGOMEZLocal storm report, Jul 6, 6:54 PM MDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 PM CDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN 19 NNE NORTH PLATTE 41.39N 100.63W
07/06/2019 E1.20 INCH LINCOLN NE PUBLIC
DELAYED REPORT OF 1.20 INCHES STORM TOTAL FROM STORM
AROUND 12AM-1AM.
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:36 PM MDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Jul 6, 10:52 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith, Perkins | 53 min |
| Jul 6, 11:00 PM MDT | Special Weather Statement | LBF | Garden | 60 min |
| Jul 6, 11:04 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 56 min |
| Jul 6, 11:12 PM MDT | Special Weather Statement | LBF | Grant | 33 min |
| Jul 6, 11:16 PM MDT | Areal Flood Advisory | LBF | Arthur, Deuel, Garden, Keith | 3 hr |
| Jul 6, 11:39 PM MDT | Special Weather Statement | LBF | Sheridan | 36 min |
| Jul 6, 11:44 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Chase, Deuel, Garden, Keith, McPherson and 1 more | 61 min |
| Jul 6, 11:46 PM MDT | Areal Flood Advisory | LBF | Arthur, Garden, Grant, Sheridan | 3 hr |
| Jul 6, 11:51 PM MDT | Special Weather Statement | LBF | Arthur, Grant | 54 min |
| Jul 7, 12:22 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Chase, Hayes, Keith, Lincoln, Perkins | 53 min |
| Jul 7, 12:27 AM MDT | Areal Flood Advisory | LBF | Chase, Hayes, Lincoln, Perkins | 3 hr |
| Jul 7, 12:58 AM MDT | Areal Flood Warning | LBF | Perkins | 3 hr |
| Jul 7, 1:05 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Frontier, Hayes, Lincoln | 55 min |
| Jul 7, 1:20 AM MDT | Special Weather Statement | LBF | Cherry | 55 min |
| Jul 7, 1:39 AM MDT | Areal Flood Advisory | LBF | Frontier, Hayes, Lincoln | 3 hr |
| Jul 7, 1:53 AM MDT | Special Weather Statement | LBF | Cherry | 22 min |
| Jul 7, 1:57 AM MDT | Special Weather Statement | LBF | Frontier | 63 min |
| Jul 7, 2:09 AM MDT | Special Weather Statement | LBF | Brown | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.